MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-LEFT *EA; SKIN/TISSUE HOOK
Model Number 214641
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during an unknown procedure the expressew iii suture passer w/o hook and the clever hook - left were broken.The jaws of the devices are not opening and closing.The complaint device was received and evaluated.Visual inspection was performed and not significant damage was observed functional testing revealed difficulties operating the device.There was resistance as trying to close and open the jaws, the jaw only move as manual mode, the lower jaw was loose and it was not allow to hold, therefore the complaint was confirmed.The possible root cause for the reported failure can be attributed to use normal wear and tear of the device as the device is reusable, however; this cannot be conclusive determined.  a manufacturing record evaluation was performed for the finished device [09g3] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an unknown procedure the expressew iii suture passer w/o hook and the clever hook - left were broken.The jaws of the devices are not opening and closing.Another devices were used to complete the procedure.No patient consequences or surgical delay reported.These products will be returned for analysis.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9739693
Report Number1221934-2020-00635
Device Sequence Number1802724
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214641
Device Catalogue Number214641
Device Lot Number09G3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date02/21/2020
Patient Sequence Number1